| Model Number |
ADM06020013P |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/03/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A physician was attempted to use two in pact admiral balloons for treatment of a 200mm calcified lesion with chronic total occlusion in the mid left region of the superficial femoral artery.The degree of calcification was severe and tortuosity was moderate.The artery diameter was 6mm.A 6fr sheath and 035 guidewire were used.No y damage noted to packaging and no issues noted when removing the devices from packaging.The balloons were inflated with a non-medtronic inflation device.The devices was prepped as per the ifu with no issues identified. inflation fluid was 60% normal saline 40% contrast.It was reported during the first balloon inflation that a pinhole burst occurred, it was reported the inflation pressure could not get to nominal 5.The device did not pass through a previously-deployed stent, no resistance was encountered when advancing the device and no excessive force was used.Another balloon was used and during the first attempt of inflation a pinhole burst was observed at 8atm.There were no fragments present.The calcium punctured the balloons during inflation.The device did not pass through a previously deployed stent and no resistance was encountered.They were unable to treat as all balloons and lithotripsy burst from excessive calcium.No vessel or patient injury was reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative